Alert archive / Missouri / Special Weather Statements in 2020
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 1, 2020, 11:21 PM CST for Webster County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2020, 11:21 PM CST (05:21 UTC)
- Expired
- Mar 2, 2020, 12:00 AM CST
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Webster County, MO
The radar
The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted.
756
WWUS83 KSGF 020521
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1121 PM CST Sun Mar 1 2020
MOZ091-020600-
Webster MO-
1121 PM CST Sun Mar 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER COUNTY UNTIL
MIDNIGHT CST...
At 1120 PM CST, Doppler radar was tracking a strong thunderstorm over
Marshfield, moving east at 15 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Marshfield... Niangua...
Diggins... Rader...
This includes Interstate 44 between mile markers 97 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 9294 3736 9300 3747 9269 3729 9269
3727 9270 3726 9268 3718 9268
TIME...MOT...LOC 0520Z 251DEG 9KT 3730 9290
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 1, 5:32 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 1, 5:32 PM CST, 5 hours 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 532 PM CST Sun Mar 1 2020 .SHORT TERM...(This evening through Tonight) It felt like a spring day over extreme southeast Kansas and the Missouri Ozarks. Breezy south winds brought in a Gulf airmass, which will set the stage for showers and thunderstorms this evening and through the overnight hours. A few of these storms could become strong to severe, with large hail up to the size of quarters being the primary risk. There will also be a very limited risk for a damaging wind gust or two. Deep layer shear will be the limiting factor, as 0-6km values only range from 20 to 30 knots. Models have increased CAPE progs ranging from 1000 to 1500. There will also be a flash flood risk along a narrow corridor. This corridor will likely stretch roughly from Columbus Kansas to Springfield, and then east along the Highway 60 corridor. The HRRR and RAP have consistent signals with each other, and have consistently showed this potential each hourly run today. This zone is correlated with an 850mb jetlet that triggers convection around the Joplin/Columbus Kansas area around 9 or 10pm this evening. Showers and thunderstorms will likely shift south and east of the CWA by early Monday morning. A Flash Flood Watch for tonight is being considered for a narrow corridor from Columbus Kansas eastward along the Highway 60 corridor. .LONG TERM...(Monday through Sunday) Northwest flow will push the frontal boundary into Arkansas by early Monday, setting the stage for several days of dry and mild weather. The Ozarks will remain under the influence of northern stream energy as the southern belt churns across the deep south within the split flow regime and tropical atmospheric river. Locations across the I-20 and I-40 corridors will rob any low level moisture return to the Ozarks as widespread convection occurs in this area through Thursday morning. Another shot of continental air will spread across the region early Friday morning. This front will be rain free given the dry air in place. A large upper ridge of high pressure builds across the nations midsection for next weekend. This feature will help boost temperatures back into the 60s, and possibly the 70s by Sunday afternoon. No rainfall is expected through Saturday night. A precipitation signal then occur by late Sunday which could feature some heavy rain given the upper pattern and stationary southwest to northeast baroclinic zone. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 529 PM CST Sun Mar 1 2020 A weak cold front will move south through the region this evening into the overnight hours. Scattered showers and a few storms are expected to develop along the front. Due to limited coverage confidence was too low to include a mention of thunder at this time in the TAFs, did include a TEMPO group for showers in the TAFs as coverage in showers should be greater than thunderstorms. If the TAF sites are affected by thunder it will be in the same time range as they would be affected by showers. Will amend the TAFs as needed this evening if confidence in a TAF site being affect by a thunderstorm increases. Ceilings will lower into the MVFR range and possibly the IFR range behind the front. Winds will also switch to the north after the frontal passage. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Wise
Hazardous weather outlook, Mar 1, 5:40 PM CST, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 540 PM CST Sun Mar 1 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 540 PM CST Sun Mar 1 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Scattered showers and thunderstorms will develop this evening into the overnight hours ahead of an approaching cold front. There will be the potential for a few strong to severe storms with hail up to the size of quarters being the main risk this evening into the early overnight hours. An isolated damage wind gust can also not be ruled out. Localized flooding of a few sensitive low water crossings will also be possible in basins that receive three quarters of an inch of rain or greater. The greatest concentration of thunderstorms will occur along and south of a line from Columbus Kansas to Mountain Grove Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A front will stall across the area Monday morning. As waves of low pressure move along it, there is the potential for a few thunderstorms near the front through the day. Isolated heavy rain will also be possible Monday night and early Tuesday, mainly southeast of I-44. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into the early overnight hours for areas along and south of a line from Columbus Kansas to Mountain Grove Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Mar 1, 10:48 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
1048 PM CST Sun Mar 1 2020
MOZ089-020530-
Dade MO-
1048 PM CST Sun Mar 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 1130 PM CST...
At 1047 PM CST, Doppler radar was tracking a strong thunderstorm near
Lockwood, or 9 miles west of Greenfield, moving east at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Stockton Lake... Greenfield...
Lockwood... Everton...
Dadeville... South Greenfield...
Neola... Sylvania...
Bona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3751 9407 3757 9362 3734 9363 3734 9408
3750 9408
TIME...MOT...LOC 0447Z 261DEG 26KT 3743 9401
WiseSpecial weather statement, Mar 1, 10:53 PM CST, 28 minutes before
Special Weather Statement National Weather Service Springfield MO 1053 PM CST Sun Mar 1 2020 MOZ090-094-020600- Greene MO-Lawrence MO- 1053 PM CST Sun Mar 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND WESTERN GREENE COUNTIES UNTIL MIDNIGHT CST... At 1053 PM CST, Doppler radar was tracking a strong thunderstorm near Miller, or 8 miles northeast of Mount Vernon, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Springfield... Republic... Battlefield... Willard... Brookline... Halltown... Chesapeake... Glidewell... Ebenezer... Bois D'arc... Galloway... This includes Interstate 44 between mile markers 48 and 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3711 9379 3726 9381 3736 9320 3709 9320 TIME...MOT...LOC 0453Z 265DEG 20KT 3719 9372 Wise
Local storm report, Mar 1, 10:56 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CST SUN MAR 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL MILLER 37.21N 93.84W
03/01/2020 E1.00 INCH LAWRENCE MO AMATEUR RADIO
QUARTER SIZE HAIL.
&&
MMTSpecial weather statement, Mar 1, 11:00 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
1100 PM CST Sun Mar 1 2020
KSZ097-101-020545-
Cherokee KS-Crawford KS-
1100 PM CST Sun Mar 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 1145 PM CST...
At 1059 PM CST, Doppler radar was tracking a strong thunderstorm over
Scammon, or 9 miles north of Columbus, moving east at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Pittsburg... Cherokee...
Weir... Scammon...
Chicopee... Asbury...
Roseland... Skidmore...
Opolis... Lawton...
Carona... Stippville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3739 9488 3739 9462 3727 9461 3717 9462
3724 9491
TIME...MOT...LOC 0459Z 278DEG 15KT 3730 9481
WiseSpecial weather statement, Mar 1, 11:06 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
1106 PM CST Sun Mar 1 2020
MOZ077-088-020545-
Barton MO-Jasper MO-
1106 PM CST Sun Mar 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTON AND NORTHERN
JASPER COUNTIES UNTIL 1145 PM CST...
At 1106 PM CST, Doppler radar was tracking a strong thunderstorm over
Jasper, or 8 miles north of Carthage, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Carl Junction... Oronogo...
Jasper... Golden City...
Alba... Purcell...
Nashville... Carytown...
Asbury... Neck City...
Waco... Dudenville...
Kenoma... Boston...
This includes Interstate 49 between mile markers 48 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3738 9462 3751 9413 3751 9407 3750 9408
3730 9408 3729 9405 3728 9405 3717 9461
TIME...MOT...LOC 0506Z 239DEG 15KT 3730 9433
WiseSpecial weather statement, Mar 1, 11:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1121 PM CST Sun Mar 1 2020
MOZ091-020600-
Webster MO-
1121 PM CST Sun Mar 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER COUNTY UNTIL
MIDNIGHT CST...
At 1120 PM CST, Doppler radar was tracking a strong thunderstorm over
Marshfield, moving east at 15 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Marshfield... Niangua...
Diggins... Rader...
This includes Interstate 44 between mile markers 97 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 9294 3736 9300 3747 9269 3729 9269
3727 9270 3726 9268 3718 9268
TIME...MOT...LOC 0520Z 251DEG 9KT 3730 9290
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 9:18 PM CST | Special Weather Statement | SGF | Jasper | 42 min |
| Mar 1, 9:47 PM CST | Special Weather Statement | SGF | Dade | 43 min |
| Mar 1, 10:19 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 41 min |
| Mar 1, 10:27 PM CST | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 4 hr |
| Mar 1, 10:48 PM CST | Special Weather Statement | SGF | Dade | 42 min |
| Mar 1, 10:53 PM CST | Special Weather Statement | SGF | Greene | 67 min |
| Mar 1, 11:06 PM CST | Special Weather Statement | SGF | Jasper | 39 min |
| Mar 1, 11:47 PM CST | Special Weather Statement | SGF | Jasper | 43 min |
| Mar 2, 12:26 AM CST | Special Weather Statement | SGF | Lawrence | 49 min |
| Mar 2, 12:45 AM CST | Flash Flood Warning | SGF | Christian, Dade, Greene, Lawrence, Polk, Webster and 1 more | 4 hr |
| Mar 2, 12:52 AM CST | Special Weather Statement | SGF | Greene | 38 min |
| Mar 2, 1:27 AM CST | Special Weather Statement | SGF | Webster | 48 min |
| Mar 2, 2:02 AM CST | Special Weather Statement | SGF | Douglas | 43 min |
| Mar 2, 2:25 AM CST | Flash Flood Warning | SGF | Douglas, Howell | 6 hr |
| Mar 2, 4:40 AM CST | Flash Flood Warning | SGF | Wright | 4 hr |
| Mar 2, 8:32 AM CST | Areal Flood Advisory | SGF | Douglas, Greene, Webster, Wright | 12 hr |
| Mar 2, 5:39 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 45 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | SGF | Dent | 45 min |
| Mar 2, 5:46 PM CST | Severe Thunderstorm Warning | SGF | Shannon | 44 min |
| Mar 2, 5:56 PM CST | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 46 min |
| Mar 1, 9:51 PM CST | Special Weather Statement | SGF | Crawford | 39 min |
| Mar 1, 11:00 PM CST | Special Weather Statement | SGF | Cherokee | 45 min |
Nearby
Special Weather Statements in Missouri, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.